MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT MULTIFUNCTION STRAIGHT HANDLE LONG; HIP INSTRUMENT

MEDACTA INTERNATIONAL SA MPACT MULTIFUNCTION STRAIGHT HANDLE LONG; HIP INSTRUMENT
Catalog Number 01.26.10.0162
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During surgery, before the impacting of the liner, final impaction sphere ø32 detached from multifunction straight handle long and fell off in the surgical field.The surgery was completed successfully with the same instruments.When all devices were implanted, the nurse noticed that the multifunction straight handle long o-ring was missing and was found in the patient wound.While the surgeon was searching the o-ring damaged all implants, immediately replaced with new ones.The surgery was completed successfully.Delay time 3h on a total surgery time of 7h.Multifunction straight handle long was used only one time (during the present surgery).Final impaction sphere ø32 was not damaged.
 
Additional Manufacturer Narrative
Batch review performed on 02 august 2023.Lot 2251594: (b)(4) items manufactured and released on 21-march-2023.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot.
 
Additional Manufacturer Narrative
Piece returned on (b)(6) 2023.Visual inspection performed by r&d project manager: the issue was caused by the breaking of the o-ring.In fact the liner is kept in position by means of the grip exercised by o-ring.The root cause is unknown although it is likely the o-ring was damaged in a previous use of the instrument or during washing process.

Brand Name
MPACT MULTIFUNCTION STRAIGHT HANDLE LONG
Common Device Name
HIP INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17508569
Report Number3005180920-2023-00646
Device Sequence Number6363859
Product Code LXH
UDI-Device Identifier07630040747448
UDI-Public07630040747448
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.26.10.0162
Device Lot Number2251594
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian